Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 18, 2011, 11:43 PM EDT. It took effect at Oct 19, 2011, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 11:43 PM EDT (03:43 UTC)
- In effect from
- Oct 19, 2011, 4:00 AM EDT
- Expired
- Oct 20, 2011, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
220 WHUS71 KCLE 190343 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1143 PM EDT TUE OCT 18 2011 LEZ142>145-191145- /O.NEW.KCLE.SC.Y.0046.111019T0800Z-111020T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 1143 PM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EDT WEDNESDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 30 KNOTS ON WEDNESDAY. WAVES WILL BUILD TO 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
874 WHUS71 KCLE 190738 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 338 AM EDT WED OCT 19 2011 LEZ146-147-191545- /O.EXB.KCLE.SC.Y.0046.111019T0800Z-111020T0800Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 338 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. WAVES WILL BUILD TO 6 TO 8 FEET. NORTHEAST WINDS WILL APPROACH 30 KNOTS TONIGHT WITH WAVES OF 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>145-191545- /O.EXT.KCLE.SC.Y.0046.111019T0800Z-111020T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 338 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. WAVES WILL BUILD TO 6 TO 8 FEET. NORTHEAST WINDS WILL APPROACH 30 KNOTS TONIGHT WITH WAVES OF 10 TO 12 FEET. WINDS WILL TURN SOUTHEAST DURING THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
414 WHUS71 KCLE 191357 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 957 AM EDT WED OCT 19 2011 LEZ148-149-192200- /O.EXA.KCLE.SC.Y.0046.000000T0000Z-111020T0800Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 957 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 25 KNOTS TODAY WILL BUILD WAVES TO 5 TO 7 FEET. WINDS WILL TURN SOUTHEAST DURING THE NIGHT AND WAVES WILL BEGIN TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>147-192200- /O.CON.KCLE.SC.Y.0046.000000T0000Z-111020T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 957 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES WILL BUILD TO 6 TO 9 FEET. NORTHEAST WINDS WILL APPROACH 30 KNOTS TONIGHT WITH WAVES OF 8 TO 11 FEET. WINDS WILL TURN SOUTHEAST DURING THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
931 WHUS71 KCLE 191915 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT WED OCT 19 2011 LEZ142>149-200315- /O.CON.KCLE.SC.Y.0046.000000T0000Z-111020T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 315 PM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 30 KNOTS TONIGHT WILL SUSTAIN WAVES TO 7 TO 10 FEET. WINDS WILL TURN SOUTHEAST OVERNIGHT AND WAVES WILL BEGIN TO SUBSIDE. THERE IS A POSSIBILITY THAT THE SMALL CRAFT ADVISORY MAY BE EXTENDED INTO THURSDAY. IT WILL BE NEEDED FROM THURSDAY NIGHT THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
187 WHUS71 KCLE 200226 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1026 PM EDT WED OCT 19 2011 LEZ142>149-200800- /O.CON.KCLE.SC.Y.0046.000000T0000Z-111020T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1026 PM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS OF 30 KNOTS WILL DIMINISH AND SHIFT FROM THE SOUTHWEST OVERNIGHT. WAVES OF 8 TO 11 FEET WILL SUBSIDE TO 3 TO 6 FEET. * WINDS AND WAVES WILL CONTINUE TO SUBSIDE THURSDAY MORNING... THEN WINDS AND WAVES WILL INCREASE AGAIN THURSDAY AFTERNOON AND EVENING AND SMALL CRAFT ADVISORIES WILL BE NEEDED AGAIN INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 10:25 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 18, 10:25 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1025 PM EDT TUE OCT 18 2011
.SYNOPSIS...
LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL DEEPEN AND
MOVE NORTH ACROSS THE STATE OF OHIO ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FOR 1030 PM UPDATE HAVE ADJUSTED POPS TO ACCOUNT FOR BAND OF SHRA
AND A FEW TSRA FROM AROUND SANDUSKY SOUTH THROUGH MORROW AND KNOW
COUNTIES. ALLOWED FOR THIS BAND TO CONTINUE TO PUSH EAST BUT THEN
TEND TO BECOME MORE SCATTERED AS IT GETS CLOSER TO PA BORDER.
ADJUSTED TEMPS DOWN MORE FOR CURRENT CONDITIONS AND FOR REST OF
THE NIGHT FOR PARTS OF THE CENTRAL AND EAST. REST OF AREA SHOULD
SEE NEARLY STEADY TEMPS FROM ABOUT 45 TO 48 REST OF THE NIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
MODELS COMING INTO BETTER AGREEMENT WITH LOW PRESSURE MOVING NORTH
ACROSS WESTERN OHIO. WENT CATEGORICAL POPS FOR THE ENTIRE AREA
ONLY REAL QUESTION IF THE TIMING. HEAVIEST RAINS WILL BE ACROSS
THE WESTERN THIRD OF THE AREA. ISSUED A FLOOD WATCH FOR THIS AREA
AS 2 TO 3 INCHES OF RAIN ARE NOT OUT OF THE QUESTION IN THE 24
HOUR PERIOD ENDING THURSDAY MORNING.
STILL HAVE DOUBTS AS TO THE EXACT TRACK OF THE DOUBLE BARREL LOW
PRESSURE SYSTEMS AS MODELS USUALLY HAVE DIFFICULTY WITH THIS TYPE
OF SYSTEM. MODELS CONSISTENT PUSHING LOW PRESSURE NORTH OF THE
AREA LATE WEDNESDAY NIGHT...WHICH SHOULD GIVE A LULL IN THE
PRECIP. SYNOPTIC RAIN ON THURSDAY WILL GRADUALLY GIVE WAY TO LAKE
EFFECT RAIN SHOWERS ON FRIDAY AS 850 TEMPS DIP TO ZERO BY 12Z
FRIDAY. DRIER AIR PUSHES IN WITH THE NEXT HIGH PRESSURE SYSTEM
LATE FRIDAY...BUT SHOULD BE ENOUGH MOISTURE FOR LAKE EFFECT RAIN
SHOWERS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
ONLY MINOR CHANGES TO THE LONG TERM TODAY. WEAK HIGH PRESSURE WILL
BE OVER THE REGION FOR THE WEEKEND. THIS WILL RESULT IN DRY WEATHER
AND TEMPERATURES JUST A LITTLE BELOW NORMAL FOR BOTH SATURDAY AND
SUNDAY. THE LATEST MODELS CONTINUE TO TRACK A FAST MOVING COLD
FRONT ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. ALREADY HAVE SMALL
CHANCE POPS IN THE FORECAST AND SEE NO REASON FOR CHANGES. WEAK
HIGH PRESSURE WILL RETURN FOR TUESDAY WITH SEASONABLE TEMPERATURES
EXPECTED AS WELL.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS WILL DETERIORATE OVERNIGHT AND ESPECIALLY ON WEDNESDAY.
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDER WILL MOVE NORTH
ACROSS THE AREA OVERNIGHT. DURING THE HEAVIER RAIN THE VISIBILITY
WILL DROP TO MVFR OR PERHAPS EVEN BRIEFLY IFR. THE INITIAL VFR
CONDITIONS WILL GIVE WAY TO MVFR CEILINGS AND EVENTUALLY IFR ON
WEDNESDAY AS ADDITIONAL WAVES OF RAIN ROTATE NORTHWARD. I DID NOT
PUT MUCH THUNDER IN THE TAF FORECASTS BUT A LITTLE EMBEDDED
THUNDER IS POSSIBLE WITH ANY OF THE HEAVIER SHOWERS RIGHT THROUGH
THE DAY WEDNESDAY. WINDS WILL GRADUALLY PICK UP FROM THE EAST-
NORTHEAST AND BECOME GUSTY ON WEDNESDAY.
OUTLOOK...NON-VFR CONDITIONS CONTINUING INTO THU. NON-VFR WILL
LINGER ACROSS NE OH/NW PA FOR FRI INTO SAT. NON-VFR CONDITIONS MAY
REDEVELOP SUNDAY NIGHT OR MONDAY WITH A FEW SHOWERS.
&&
.MARINE...
TONIGHT THE LAKE WILL BE IN A TRANSITION PERIOD WITH WINDS
RESPONDING TO AN INVERTED TROUGH DEVELOPING OVER OHIO. SOUTHWEST
FLOW WILL COME AROUND TO THE NORTHEAST BY MORNING. THE LOW CENTER
WILL MOVE FROM KENTUCKY TO NORTHWEST OHIO BY WEDNESDAY EVENING.
NORTHEAST FLOW WILL BECOME STRONGER. WILL MAX OUT AT 25 OR 30 KNOTS
FOR NOW AS THIS PERIOD THROUGH WEDNESDAY EVENING WILL BE WARM
ADVECTIVE. THE SURFACE LOW IS EXPECTED TO PASS JUST WEST OF THE LAKE
OR OVER WESTERN LAKE ERIE AND WINDS WILL SHIFT OUT OF THE SOUTH
THURSDAY. THURSDAY NIGHT AND FRIDAY WINDS WILL BE WESTERLY AND ON
THE STRONGER SIDE...AGAIN UPWARDS OF 30 KNOTS. AN UNSETTLED WEEK FOR
THE LAKE AND AT A MINIMUM SMALL CRAFT ADVISORIES CAN BE EXPECTED
THROUGH FRIDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 8 AM EDT WEDNESDAY THROUGH LATE WEDNESDAY
NIGHT FOR OHZ003-006>009-017>019-027-028-036-037.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EDT WEDNESDAY FOR
LEZ142>145.
&&
SYNOPSIS...DJB
NEAR TERM...ADAMS/DJB
SHORT TERM...DJB
LONG TERM...KUBINA
AVIATION...KOSARIK
MARINE...OUDEMANHazardous weather outlook, Oct 18, 3:22 PM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EDT TUE OCT 18 2011 OHZ003-006>009-017>019-027-028-036-037-191930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION-MORROW- 322 PM EDT TUE OCT 18 2011 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-191930- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 322 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-191930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 322 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:11 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 8 hr |
| Oct 19, 4:12 PM EDT | Areal Flood Advisory | CLE | Holmes, Medina, Wayne | 7 hr |
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.